Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do I Avoid Facial Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Avoiding facial wasting.

I am currently taking Trizivir w/ good results(t-cells 1350 viral load undetectable). I've been positive for 10 years and began Trizivir as my 1st drug 2years ago. I do not have facial wasting but am very concerned about it in the future. I...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
Possibly yes. The suitability of a treatment break all depends on how low your CD4 has been in the past.If it has been <200 a break is too risky. Treatment switches are the next question...removing the thymidine analog (AZT). Replacement with... Read more »

Proactive approach to avoid facial and body wasting

Doc.Is there any pro-action for avoiding losing body weight or facial wasting?I think that if we... Read more »

What is the best regimen for me to avoid lipoatrophy and facial wasting?

Hi Dr Pierone,I was diagnosed with HIV in mid-2007 only a few weeks after seroconversion and opted... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
AIDS InfoNet

Wasting Syndrome

What Is AIDS Wasting? What Causes AIDS Wasting? How Is Wasting Treated? The Bottom Line What Is AIDS Wasting? AIDS wasting is the involuntary loss of more than 10% of body weight, plus more than 30 days of either diarrhea, or weakness and... Read more »
Body Positive

Fighting Wasting

On March 24, 2000, Nutritionists In AIDS Care (NIAC) and the AIDS Wasting Foundation (AWF) presented an all-day conference at Hunter College in New York City. The conference was entitled "Progressive Management of AIDS Wasting: 2000," and one of... Read more »
Connect With Others

Facial Wasting

Posted by Anonymous, 2 Replies
Has anyone found a way to deal with facial wasting? I'm not on treatment yet but still have terrible facial wasting.

Read more »

question about facial wasting

Posted by Anonymous
Is facial wasting from the disease or the meds ?

Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »

Facial wasting

Posted by Anonymous, 1 Reply
Can anyone tell me about treatments that have helped them with facial wasting? My face just 'sunk', more or less, overnight. This is really bothersome and my doctor said there is nothing to be done. Please respond. Thank you.

Read more »